Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 204, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Aug 3, 2016, 1:44 PM CDT for Christian County, Todd County, Kentucky. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 3, 2016, 1:44 PM CDT (18:44 UTC)
- Expired
- Aug 3, 2016, 2:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Christian County, KY, Todd County, KY
The radar
The Ft Campbell radar (KHPX), 15 km from the middle of the area, began a volume at 18:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.7 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 352 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 850 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 12:11 PM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, Aug 3, 12:11 PM CDT, 1 hour 33 minutes before
Area Forecast Discussion National Weather Service Paducah KY 1211 PM CDT WED AUG 3 2016 .UPDATE... Issued at 1211 PM CDT Wed Aug 3 2016 Aviation update. && .SHORT TERM...(Today through Friday night) Issued at 305 AM CDT Wed Aug 3 2016 Once again this morning, the main concern for today is another convective system over Missouri. This system is relatively weak and disorganized compared to the past couple mornings. The high- resolution models did poorly with the complex yesterday morning, and they are probably not too skilled with this one either. Similar to yesterday, the nam/hrrr aggressively bring the mcs east-southeast across our region during the morning. The system is already becoming outflow dominated, and the hourly hrrr runs have started to indicated a more rapid weakening trend. Therefore, this system is not expected to have a major direct impact on our region. Unlike yesterday, all model guidance is in good agreement that large-scale forcing will strengthen across our region today as a 500 mb shortwave moves southeast from the Iowa/northern Missouri area. The 00z nam even closes off a weak 500 mb low over the Lower Ohio Valley by this evening. As a result, model qpf and pops are considerably higher today than previous model runs. Given the abundant moisture and apparent increase in forcing, the forecast will follow model trends. Pops will be raised to around 50 percent. Heavy rainfall is again a concern and will be mentioned in the hwo. Temps will be lowered to account for the increase in clouds and precip. The 500 mb shortwave is forecast to slow down or stall over the Ohio Valley tonight and Thursday. There is good agreement among the models, most of which indicate qpf over western Kentucky through the night and into Thursday. Pops will be raised accordingly. Again, the increase in clouds and precip warrants lowering high temps Thursday as well. Weak flow fields through the column suggest heavy rain will be the main hazard. Barring any more unforeseen shortwaves, Thursday night appears dry. However, that will be a short-lived dry-out as the 500 mb ridge starts to get suppressed southward. A cold front will drop southward toward the Lower Ohio Valley into a very moist and unstable air mass. Pops will again increase from north to south on Friday. The window of dangerous heat indices continues to narrow, and it now looks confined mainly to Friday just ahead of the cold front. Thunder chances will continue Friday night as the front settles across our region. .LONG TERM...(Saturday through Tuesday) Issued at 305 AM CDT Wed Aug 3 2016 Average confidence in the long term due to model differences. Still very few changes synoptically over our area through the long term period. Aloft the region will remain between the better flow to our north and an H5 ridge over the southern plains. Through the period the nose of the ridge attempts to build into our region, but models not in the best agreement on the timing or placement. At the surface models bring a frontal boundary into the lower Ohio Valley on Saturday, show it becoming quasi-stationary and oriented NW-SE over our CWA on Sunday, remaining over the same general area on Monday, then showing frontolysis (weakening) and starting to lift back to the north and east on Tuesday as a warm front. Previous model runs were showing very little discontinuity across the aforementioned front, but latest runs are showing minor decreases in temperatures/dewpoints as slightly cooler/drier high pressure manages to spread into the northeast half of our CWA through Monday night. Over the southwest half of the CWA deep moisture, plenty of instability, and periodic upper level disturbances will provide enough forcing for ascent for at least scattered showers and thunderstorms through the same period. Coverage will be dependent upon on the position and magnitude of the nose of the H5 ridge. Convective activity should be more widespread on Tuesday as the frontal boundary moves across back across the area. Temperatures will remain fairly close to normal through the period. The southern sections of southeast Missouri could see triple digit heat index values Saturday and Tuesday afternoons. Minor relief from the humidity is expected over the northeast sections in the period, however over the rest of the area dewpoints are forecast to remain in the lower to mid 70s, so there appears to be no relief from the humid/sticky conditions over those areas in the near future. && .AVIATION... Issued at 1211 PM CDT Wed Aug 3 2016 Scattered thunderstorms along the Ohio River into west KY will continue ESE, with showers farther north along the Wabash river. Will continue to see the chance of convection, as an upper level system drops SE across the region through tonight. Best chances will be east of the MS River. Will have a low confidence forecast for now, with Vicinity terms, and variable cigs through the forecast. Mainly VFR, but MVFR/IFR vsbys and cigs not out of the question. Any variations can be handled with short term updates when confidence increases. Winds will remain light. && .PAH Watches/Warnings/Advisories... IL...None. MO...None. IN...None. KY...None. &&
Hazardous weather outlook, Aug 3, 3:49 AM CDT, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 349 AM CDT WED AUG 3 2016 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-040900- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 349 AM CDT WED AUG 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT...INCLUDING SOME STORMS WITH HEAVY RAINFALL. PATCHY FOG EARLY THIS MORNING WILL REDUCE VISIBILITY TO ONE QUARTER MILE OR LESS IN A FEW SPOTS...ESPECIALLY IN SOUTHWEST INDIANA...THE WABASH VALLEY OF SOUTHEAST ILLINOIS...AND THE OHIO RIVER COUNTIES OF NORTHWEST KENTUCKY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WITH THE EXCEPTION OF MONDAY NIGHT...THUNDERSTORMS ARE POSSIBLE OVER ALL OR PART OF THE OUTLOOK AREA THROUGH THE PERIOD. LIGHTNING AND LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY HAZARDS. HEAT INDICES ARE FORECAST TO REACH 100 TO 105 DEGREES THURSDAY AFTERNOON OVER SOUTHEAST MISSOURI AND PARTS OF WESTERN KENTUCKY. THE HOTTEST DAY OF THE WEEK WILL MOST LIKELY BE FRIDAY...WHEN HEAT INDICES FROM 100 TO 107 ARE EXPECTED ACROSS THE ENTIRE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Aug 3, 10:27 AM CDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1027 AM CDT WED AUG 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1024 AM HEAVY RAIN 2 S JUNCTION 37.69N 88.24W
08/03/2016 E1.50 INCH GALLATIN IL TRAINED SPOTTER
30 MINUTE RAINFALL TOTAL. MINOR STREET FLOODING REPORTED.
&&
SMITTYSpecial weather statement, Aug 3, 10:35 AM CDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1035 AM CDT WED AUG 3 2016 ILZ089-090-094-031615- POPE IL-MASSAC IL-JOHNSON IL- 1035 AM CDT WED AUG 3 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MASSAC...WEST CENTRAL POPE AND SOUTHEASTERN JOHNSON COUNTIES UNTIL 1115 AM CDT... AT 1034 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR VIENNA...MOVING EAST SOUTHEAST AT 15 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... VIENNA...NEW COLUMBIA...DIXON SPRINGS AND BELKNAP. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3731 8896 3746 8894 3745 8866 3730 8868 TIME...MOT...LOC 1534Z 277DEG 12KT 3737 8886 CN
Local storm report, Aug 3, 11:04 AM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1104 AM CDT WED AUG 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1101 AM HEAVY RAIN CREAL SPRINGS 37.62N 88.84W
08/03/2016 E2.25 INCH WILLIAMSON IL FIRE DEPT/RESCUE
2 HOUR RAINFALL AMOUNT. MOST OF RAIN FELL IN PAST 45
MINUTES.
&&
SMITTYSpecial weather statement, Aug 3, 11:51 AM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1151 AM CDT WED AUG 3 2016 KYZ007>013-015>017-020>022-031800- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- WEBSTER-HOPKINS-CHRISTIAN-MCLEAN-MUHLENBERG-TODD- INCLUDING THE CITIES OF...SMITHLAND...BENTON...HARRIS GROVE... KIRKSEY...MURRAY...NEW CONCORD...MARION...EDDYVILLE...CADIZ... CANTON...LINTON...ROCKCASTLE...PRINCETON...FRYER...DIXON... MADISONVILLE...HOPKINSVILLE...CALHOUN...GREENVILLE...ALLEGRE... CLIFTY...ELKTON...GUTHRIE 1151 AM CDT WED AUG 3 2016 AT 1151 AM...STRONG THUNDERSTORMS CONTINUED TO MOVE SOUTHEAST ACROSS WESTERN KENTUCKY. THE STRONGEST STORMS WILL MOVE FROM SALEM AND MARION TO THE LAND BETWEEN THE LAKES AREA...AFFECTING COMMUNITIES FROM BENTON TO EDDYVILLE AND PRINCETON. VERY HEAVY RAINFALL COULD RESULT IN WATER ACROSS SOME ROADS THAT TYPICALLY EXPERIENCE PROBLEMS. IT WILL NOT TAKE LONG GIVEN HOW SATURATED GROUND CONDITIONS ALREADY ARE. CONTINUE TO MONITOR NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST INFORMATION FROM THE NATIONAL WEATHER SERVICE. CN
Local storm report, Aug 3, 1:16 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
116 PM CDT WED AUG 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM HEAVY RAIN CADIZ 36.87N 87.82W
08/03/2016 M1.25 INCH TRIGG KY TRAINED SPOTTER
20 MINUTE RAINFALL ACCUMULATION
&&
SMITTYLocal storm report, Aug 3, 1:37 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
137 PM CDT WED AUG 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0136 PM HEAVY RAIN PADUCAH 37.07N 88.64W
08/03/2016 M1.00 INCH MCCRACKEN KY ASOS
18 MINUTE RAINFALL ACCUMULATION
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 12:54 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, Carlisle | 36 min |
| Aug 3, 1:20 PM CDT | Areal Flood Advisory | PAH | McCracken | 115 min |
| Aug 3, 1:40 PM CDT | Areal Flood Advisory | PAH | Graves | 2 hr |
| Aug 3, 5:25 PM CDT | Special Weather Statement | PAH | McCracken | 50 min |
| Aug 3, 10:14 AM CDT | Flash Flood Warning | PAH | Gallatin, Hardin, Johnson, Pope, Saline, Williamson | 3 hr |
| Aug 3, 10:35 AM CDT | Special Weather Statement | PAH | Johnson | 40 min |
| Aug 3, 4:10 PM CDT | Areal Flood Advisory | PAH | Johnson, Union | 110 min |
| Aug 3, 2:31 PM CDT | Flash Flood Warning | PAH | Ripley | 119 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.